Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 42, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 19, 2015, 7:22 PM CDT for Dickson County, Houston County, Tennessee. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2015, 7:22 PM CDT (00:22 UTC)
- Expired
- Apr 19, 2015, 7:45 PM CDT
- In force
- 23 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dickson County, TN, Houston County, TN
The radar
The Ft Campbell radar (KHPX), 51 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 7:30 PM CDT | HAIL 0.7 | 7 N Charlotte, TN | DIME SIZE HAIL WAS REPORTED AT CUMBERLAND FURNACE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 170 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 927 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
518
WUUS54 KOHX 200022
SVROHX
TNC043-083-200045-
/O.NEW.KOHX.SV.W.0042.150420T0022Z-150420T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
722 PM CDT SUN APR 19 2015
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN DICKSON COUNTY IN MIDDLE TENNESSEE...
SOUTHEASTERN HOUSTON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 745 PM CDT
* AT 719 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES EAST OF
ERIN...AND MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
DICKSON AND SOUTHEASTERN HOUSTON COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3632 8736 3632 8731 3632 8721 3614 8721
3620 8759 3634 8753
TIME...MOT...LOC 0022Z 275DEG 27KT 3628 8746
HAIL...0.75IN
WIND...60MPH
$$
131 follow-up statement
973
WWUS54 KOHX 200031
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
731 PM CDT SUN APR 19 2015
TNC043-083-200045-
/O.CON.KOHX.SV.W.0042.000000T0000Z-150420T0045Z/
DICKSON TN-HOUSTON TN-
731 PM CDT SUN APR 19 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HOUSTON AND NORTHERN DICKSON COUNTIES UNTIL 745 PM CDT...
AT 729 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES NORTH OF
DICKSON...AND MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
DICKSON AND SOUTHEASTERN HOUSTON COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3632 8736 3632 8731 3632 8721 3614 8721
3620 8759 3634 8753
TIME...MOT...LOC 0031Z 275DEG 27KT 3627 8738
HAIL...0.75IN
WIND...60MPH
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 6:45 PM CDT, 37 minutes earlier.
Area forecast discussion, Apr 19, 6:45 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 645 PM CDT SUN APR 19 2015 .UPDATE...FOR 00Z AVIATION DISCUSSION. && .AVIATION...00Z AVIATION DISCUSSION. SEVERAL ADMS POSSIBLE THRU AT LEAST 20/15Z DUE TO CEILING AND VSBY FLUCTUATIONS AND SHWR/TSTM IMPACTS. EXPECT BEST POTENTIAL FOR SHWRS/TSTMS NEAR CKV THRU 20/05Z PER PROXIMITY TO UPPER LEVEL TROUGH DYNAMICS. EXPECTING BRUNT OF SHWRS/TSTMS BETWEEN 20/05Z W - 20/11Z E AS CONVECTIVE LINE MOVES THRU MID STATE. MVFR CEILINGS TO IFR VSBYS WILL BE POSSIBLE DURING THIS TIME PERIOD...ESPECIALLY WITH ONSET OF SHWR/TSTM ACTIVITY AT TAF SITES. EXPECT LINGERING SHWRS BEHIND MAIN CONVECTIVE LINE FOR AT LEAST A COUPLE OF HRS...WITH MVFR FOG INDUCED VSBYS DEVELOPING ALSO. MVFR CEILINGS EXPECTED BY 20/15Z...WITH VFR CEILINGS POSSIBLE 20/18Z AND AFTERWARDS. && .PREV DISCUSSION.../ISSUED 200 PM CDT SUN APR 19 2015/ DISCUSSION...SURFACE MAP AT 18Z SHOWS A 1000 MB LOW CENTERED OVER SOUTHERN ILLINOIS, WITH A WARM FROM SITUATED TO OUR NORTH, A COLD FRONT STILL WEST OF THE MISSISSIPPI RIVER, AND A PRE-FRONTAL TROUGH JUST NOW CROSSING THE TENNESSEE RIVER THAT IS PROVIDING THE FOCUS FOR A DEVELOPING LINE OF CONVECTION. SATELLITE IMAGERY IS STARTING TO SHOW SOME BREAKS IN THE CLOUDS, ESPECIALLY WEST OF NASHVILLE. LAPS SOUNDING FOR BNA AT 18Z SHOWS WEAK INSTABILITY, WITH A LIFTED INDEX OF -3.3 AND A CAPE OF 962 J/KG. ATMOSPHERE REMAINS SUFFICIENTLY MOIST, WITH PRECIPITABLE WATER OF 1.44 INCHES AND A K-INDEX OF 34. LATEST HRRR SHOWS SCATTERED CELLS ACROSS MIDDLE TENNESSEE UNTIL A MORE ORGANIZED LINE OF CONVECTION COMES THROUGH WITH THE COLD FRONT BETWEEN 04Z AND 09Z. GIVEN THE TIMING OF THE FRONT, THE POTENTIAL FOR WIDESPREAD SEVERE STORMS APPEARS LOW, ALTHOUGH MIDDLE TENNESSEE DOES REMAIN UNDER A SLIGHT RISK OF SEVERE WEATHER TODAY AND TONIGHT, SO ISOLATED CASES OF SEVERE ACTIVITY ARE STILL POSSIBLE. AFTER A FEW LINGERING SHOWERS ON MONDAY, LOOK FOR A BRIEF RESPITE ON TUESDAY BEFORE THE NEXT COLD FRONT DROPS SOUTHWARD THROUGH MIDDLE TENNESSEE WEDNESDAY AND THURSDAY. GIVEN THAT THE UPPER FLOW ACROSS THE REGION WILL REMAIN EITHER CYCLONIC OR ZONAL, WARM ADVECTION WILL BE HARD TO COME BY, AND SO TEMPERATURES DURING THE NEXT 7 DAYS WILL REMAIN AT OR BELOW NORMAL. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 31
Hazardous weather outlook, Apr 19, 5:27 AM CDT, 13 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 527 AM CDT SUN APR 19 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-201030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 527 AM CDT SUN APR 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MIDDLE TENNESSEE SUNDAY AFTERNOON INTO SUNDAY NIGHT. AFTER WIDESPREAD RAIN SUNDAY MORNING...ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP SUNDAY AFTERNOON AND AGAIN SUNDAY NIGHT. A FEW STORMS MAY BE STRONG TO SEVERE...WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED TODAY AND TONIGHT. SPOTTERS CAN MAKE REPORTS VIA TWITTER USING HASHTAG #TSPOTTER TO MAKE A REPORT VIA FACEBOOK GO TO: WWW.FACEBOOK.COM/NWS NASHVILLE SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 55
In the hours before
Local storm report, Apr 19, 4:43 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
443 PM CDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM TSTM WND DMG 3 NE NASHVILLE 36.20N 86.75W
04/19/2015 DAVIDSON TN EMERGENCY MNGR
ELECTRICAL WIRES DOWN IN EAST NASHVILLE. TIME ESTIMATED
BASED ON RADAR.
&&
EVENT NUMBER OHX1500490
JACKSONSpecial weather statement, Apr 19, 5:04 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 504 PM CDT SUN APR 19 2015 TNZ032-064-065-078-192230- DE KALB-PUTNAM-WARREN-WHITE- 504 PM CDT SUN APR 19 2015 ...SIGNIFICANT WEATHER ADVISORY FOR DE KALB...PUTNAM...WARREN AND WHITE COUNTIES... AT 501 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR SMITHVILLE...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS IN THE PATH INCLUDE BAKERS CROSSROADS...BURGESS FALLS STATE PARK...HAMPTONS CROSSROADS AND COOKEVILLE. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. OTHER STRONG STORMS WITH GUSTY WINDS WERE SCATTERED ACROSS THE AREA. THE THUNDERSTORMS ARE ALL LIKELY TO CONTAIN GUSTY WINDS OVER 40 MPH. LAT...LON 3626 8550 3610 8530 3579 8570 3591 8586 13
Local storm report, Apr 19, 5:09 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
509 PM CDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM TSTM WND DMG 3 NE NASHVILLE 36.20N 86.75W
04/19/2015 DAVIDSON TN EMERGENCY MNGR
ELECTRICAL WIRES DOWN IN EAST NASHVILLE. TIME ESTIMATED
BASED ON RADAR.
0337 PM TSTM WND DMG NASHVILLE 36.17N 86.78W
04/19/2015 DAVIDSON TN TWITTER
TREE BLOCKING PENNINGTON BEND ROAD NEAR GRACE CHURCH
&&
EVENT NUMBER OHX1500490 OHX1500489
31Local storm report, Apr 19, 6:11 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
611 PM CDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG 2 E NORMANDY 35.45N 86.22W
04/19/2015 COFFEE TN TWITTER
3 TREES DOWN ON RILEY CREEK RD AT NORMANDY LAKE. TIME
ESTIMATED BASED ON RADAR.
&&
EVENT NUMBER OHX1500491
JACKSONLocal storm report, Apr 19, 6:12 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
612 PM CDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM TSTM WND DMG 3 NE NASHVILLE 36.20N 86.75W
04/19/2015 DAVIDSON TN EMERGENCY MNGR
ELECTRICAL WIRES DOWN IN EAST NASHVILLE. TIME ESTIMATED
BASED ON RADAR.
0337 PM TSTM WND DMG NASHVILLE 36.17N 86.78W
04/19/2015 DAVIDSON TN TWITTER
TREE BLOCKING PENNINGTON BEND ROAD NEAR GRACE CHURCH
0425 PM TSTM WND DMG 2 E NORMANDY 35.45N 86.22W
04/19/2015 COFFEE TN TWITTER
3 TREES DOWN ON RILEY CREEK RD AT NORMANDY LAKE. TIME
ESTIMATED BASED ON RADAR.
&&
EVENT NUMBER OHX1500490 OHX1500489 OHX1500491
31Special weather statement, Apr 19, 6:53 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
653 PM CDT SUN APR 19 2015
TNZ005-023-200030-
HOUSTON-STEWART-
653 PM CDT SUN APR 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR HOUSTON AND STEWART COUNTIES...
AT 650 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR DOVER...MOVING EAST AT 30 MPH.
PEOPLE IN AND AROUND HOUSTON COUNTY AIRPORT...TENNESSEE RIDGE AND
ERIN SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
HALF INCH SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3648 8802 3646 8765 3624 8763 3629 8795
3635 8798 3637 8801 3640 8803
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 8:09 PM CDT | Special Weather Statement | OHX | Davidson | 21 min |
| Apr 19, 10:03 PM CDT | River Flood Advisory | OHX | Davidson | 25 hr |
| Apr 19, 11:00 PM CDT | Special Weather Statement | OHX | Stewart | 30 min |
| Apr 19, 11:30 PM CDT | Special Weather Statement | OHX | Montgomery | 45 min |
| Apr 19, 11:33 PM CDT | Special Weather Statement | OHX | Dickson, Hickman, Houston, Humphreys | 42 min |
| Apr 20, 12:06 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys, Perry | 39 min |
| Apr 20, 12:07 AM CDT | Special Weather Statement | OHX | Lewis, Wayne | 53 min |
| Apr 20, 12:19 AM CDT | Special Weather Statement | OHX | Robertson | 26 min |
| Apr 20, 12:27 AM CDT | Special Weather Statement | OHX | Cheatham, Dickson | 33 min |
| Apr 20, 12:34 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lawrence, Lewis, Maury, Wayne | 26 min |
| Apr 20, 12:39 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson | 36 min |
| Apr 20, 12:43 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Dickson, Hickman, Maury, Williamson | 32 min |
| Apr 20, 1:01 AM CDT | Special Weather Statement | OHX | Maury | 29 min |
| Apr 20, 1:02 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 28 min |
| Apr 20, 1:09 AM CDT | Special Weather Statement | OHX | Giles | 36 min |
| Apr 20, 1:15 AM CDT | Special Weather Statement | OHX | Rutherford, Williamson | 30 min |
| Apr 20, 1:25 AM CDT | Special Weather Statement | OHX | Bedford, Marshall | 35 min |
| Apr 20, 1:29 AM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Sumner, Trousdale, Wilson | 31 min |
| Apr 20, 1:45 AM CDT | Special Weather Statement | OHX | Rutherford, Wilson | 30 min |
| Apr 20, 1:49 AM CDT | Special Weather Statement | OHX | Macon, Smith, Trousdale | 26 min |
| Apr 20, 1:59 AM CDT | Special Weather Statement | OHX | Bedford, Cannon, Coffee | 46 min |
| Apr 20, 2:11 AM CDT | Special Weather Statement | OHX | Clay, Jackson, Overton, Pickett, Smith | 64 min |
| Apr 20, 2:13 AM CDT | Special Weather Statement | OHX | DeKalb, Putnam, White | 62 min |
| Apr 20, 2:19 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton, Pickett | 41 min |
| Apr 20, 2:31 AM CDT | Special Weather Statement | OHX | Coffee, Grundy, Van Buren, Warren | 59 min |
| Apr 20, 3:09 AM CDT | Special Weather Statement | OHX | Cumberland, Fentress, Overton, Pickett | 66 min |
| Apr 20, 3:59 AM CDT | River Flood Advisory | OHX | Montgomery | 20 hr |
| Apr 20, 12:05 PM CDT | River Flood Advisory | OHX | Perry | 37 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.